How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Celeste NP Your Own Question
Celeste NP
Celeste NP, Nurse Practitioner
Category: Health
Satisfied Customers: 1002
Experience:  Family Practice with emphasis in Women's Health, Forensics, Urgent Care, for 14 years.
Type Your Health Question Here...
Celeste NP is online now
A new question is answered every 9 seconds

having menstruating for the past eight weeks

Customer Question

I have been having menstruating for the past eight weeks what can I do to stop it?
Submitted: 5 years ago.
Category: Health
Expert:  Celeste NP replied 5 years ago.

Hello, I am happy to help you today! Use of my answers are for educational purposes only.


When you mention contraceptive to stop it can you explain more what you mean?

Do you have pelvic pain?

ANy fevers?

Abnormal paps?

Customer: replied 5 years ago.
I have harmone imbalance, the doctors recommended i use contarceptive to control it. So have been using contraceptive to stop the bleeding. I done have fever, my breats are a bit tender. Pain in the abdomen, just a little bit tender. I see alot of bloodclots. how can I stop the bleeding please.
Expert:  Celeste NP replied 5 years ago.
Please tell me what specific contraceptive you have.
Customer: replied 5 years ago.
yasmine, i have not been using it constantly i just use the contarceptive to stop it when the period is going on for a long time.
Customer: replied 5 years ago.


Expert:  Celeste NP replied 5 years ago.

OK, Sorry I could not respond sooner, had an emergency in the office.

I want to take the time to give you a through answer. Please be patient and I will respond in about 1 hour.

Customer: replied 5 years ago.



Expert:  Celeste NP replied 5 years ago.
Thanks so much for being patient but I wanted to take the time to answer your question properly.

First - Taking Yasmin occasionally may be part of the reason that you are having trouble. Your body is getting very confused about the hormone surges it is getting.

Second - It is best to take an oral contraceptive for 3 months at least to help "reset" your hormones. Sometimes this does not work and you have to take it longer.

Third -You need to have a through investigation/examination to determine the cause of the bleeding. Here are some reasons this occurs:
- STD's
- Fibroid tumors (noncancerous)
- Medications
- Hormone imbalance
- Cysts on ovaries
- uterine cancer
- miscarriage

So you need to have labs which would include thyroid, blood count, and hormones, pelvic ultrasound, pap smear.

Then depending on the cause would determine the treatment. Hormones in the form of contraceptive helps. There is really not much you can do that is non prescriptive. Ibuprofen 800mg three times a day does help to slow down the flow.
Celeste NP and 6 other Health Specialists are ready to help you
Customer: replied 5 years ago.

I want to thank you for your advise. I just took 800mg of the ibuprofen and the bleeding as completely stopped. I will be visitinga gynecologist and getting a proper check up. Thank your very much for your advice.


Expert:  Celeste NP replied 5 years ago.
You are so welcome. I wish you the best!

Related Health Questions